Advertisement

Generalised Weitzenböck Formulae for Differential Operators in Hörmander Form

  • K. D. ElworthyEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 229)

Abstract

The decomposition of a class of diffusion processes, due to Elworthy–LeJan–Li is described. In particular it applies to processes such as derivative processes coming from stochastic flows. How this decomposition leads automatically to Weitzenböck type formula for related operators acting on sections of associated vector bundles is described in detail clarifying the difference between the action of flows on vector fields and on forms noted recently by Shizan Fang and Dejun Luo. Remarks are made on the possible application to higher order derivative formulae and estimates for heat semigroups, and also to certain diffusions with sub-Riemannian generators using Baudoin’s generalised Levi-Civita semi-connection.

Keywords

Stochastic analysis Stochastic flows Weitzenböck formulae Diffusion of tensors Degenerate diffusions Semi-group domination 

Mathematics Subject Classification

58J65 (60G35 60H30 60J60 93E11 53C17) 

Notes

Acknowledgements

This article is based on the cited joint work with Yves Le Jan and Xue-Mei Li. It was stimulated by correspondence and discussions with Shizan Fang and by his work with Dejun Luo, and Sect. 5 came out of correspondence with Fabrice Baudoin.

References

  1. 1.
    Baudoin, F.: Stochastic analysis on sub-Riemannian manifolds with transverse symmetries. Ann. Probab. 45(1), 56–81 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Baudoin, F., Bonnefont, M.: Curvature-dimension estimates for the Laplace-Beltrami operator of a totally geodesic foliation. Nonlinear Anal. 126, 159–169 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Elworthy, K.D.: Stochastic Differential Equations on Manifolds. LMS Lecture Notes Series, vol. 70. Cambridge University Press, Cambridge (1982)CrossRefGoogle Scholar
  4. 4.
    Elworthy, K.D.: Stochastic flows on Riemannian manifolds. Diffusion Processes and Related Problems in Analysis, Vol. II (Charlotte, NC, 1990). Progress in Probability, vol. 27, pp. 37–72. Birkhäuser, Boston (1992)Google Scholar
  5. 5.
    Elworthy, D.: Decompositions of diffusion operators and related couplings. Stochastic Analysis and Applications 2014. Springer Proceedings in Mathematics and Statistics, vol. 100, pp. 283–306. Springer, Cham (2014)Google Scholar
  6. 6.
    Elworthy, K.D., Li, X.-M.: Itô maps and analysis on path spaces. Math. Z. 257(3), 643–706 (2007)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Elworthy, K.D., Le Jan, Y., Li, X.-M.: On the Geometry of Diffusion Operators and Stochastic Flows. Lecture Notes in Mathematics, vol. 1720. Springer, Berlin (1999)zbMATHGoogle Scholar
  8. 8.
    Elworthy, K.D., Le Jan, Y., Li, X.-M.: Equivariant diffusions on principal bundles. Stochastic Analysis and Related Topics in Kyoto. Advanced Studies in Pure Mathematics, vol. 41, pp. 31–47. The Mathematical Society of Japan, Tokyo (2004)Google Scholar
  9. 9.
    Elworthy, K.D., Le Jan, Y., Li, X.-M.: The Geometry of Filtering. Frontiers in Mathematics. Birkhäuser Verlag, Basel (2010)CrossRefGoogle Scholar
  10. 10.
    Fang, S., Luo, D.: A note on Constantin and Iyers representation formula for the NavierStokes equations (2015). arXiv:1508.06387v2 [math.PR]
  11. 11.
    Grong, E., Thalmaier, A.: Curvature-dimension inequalities on sub-Riemannian manifolds obtained from Riemannian foliations: part II. Math. Z. 282(1–2), 131–164 (2016)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Ikeda, N., Watanabe, S.: Stochastic Differential Equations and Diffusion Processes, 2nd edn. North-Holland, Amsterdam (1989)zbMATHGoogle Scholar
  13. 13.
    Kusuoka, S.: Degree theorem in certain Wiener Riemannian manifolds. Stochastic Analysis. Proc. Jap.-Fr. Semin., Paris, France, 1987, Lect. Notes Math., vol. 1322, pp. 93–108 (1988)Google Scholar
  14. 14.
    Michor, P.W.: Gauge theory for fiber bundles. Monographs and Textbooks in Physical Science. Lecture Notes, vol. 19. Bibliopolis, Naples (1991)Google Scholar
  15. 15.
    Tondeur, P.: Foliations on Riemannian Manifolds. Universitext, vol. ix. Springer, New York (1988)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Mathematics InstituteUniversity of WarwickCoventryEngland

Personalised recommendations